Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 6, 2021, 7:41 AM CST. It took effect at Dec 6, 2021, 4:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 7:41 AM CST (13:41 UTC)
- In effect from
- Dec 6, 2021, 4:00 PM CST
- Expired
- Dec 7, 2021, 1:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
719 WHUS74 KBRO 061341 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 741 AM CST Mon Dec 6 2021 GMZ150-155-170-175-062200- /O.NEW.KBRO.SC.Y.0063.211206T2200Z-211207T0700Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 741 AM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CST TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 4 PM this afternoon to 1 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
148 WHUS74 KBRO 062153 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 353 PM CST Mon Dec 6 2021 GMZ150-155-170-175-070700- /O.CON.KBRO.SC.Y.0063.211206T2200Z-211207T0700Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 353 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST TUESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 4 PM this afternoon to 1 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 5:38 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 6, 5:38 AM CST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 538 AM CST Mon Dec 6 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The passage of a front through the aerodromes will occur this afternoon. The timing of the precipitation in the TAFs is based on the HRRR model. Overall, MVFR to VFR will occur through the next 24 hours. && .PREV DISCUSSION... /issued 310 AM CST Mon Dec 6 2021/ SHORT TERM (Now through Tuesday): The most recent surface analysis indicated a cold front exiting the Texas Panhandle. This front will pass through Deep South Texas and the Rio Grande Valley later today into tonight, with the best chance for shower and thunderstorm activity over the central and eastern portions of the BRO CWFA, especially the adjacent coastal waters. Dry weather will return for the inland area on Tuesday, with precipitation possibly lingering over the lower Texas coastal waters at that time. Temperature-wise, above normal highs today will be tempered to more near normal lows tonight and highs on Tuesday courtesy of the passage of the front. LONG TERM (Tuesday Night through Sunday): The frontal boundary and a weak coastal trough continue light rain chances offshore on Wednesday into Thursday. The next mid-level trough swings across the Pacific coast on Thursday, working into the Rockies by Friday, and through the Plains on Saturday. At the surface, a cold front drives through Texas on Saturday with high pressure expected Sunday into early next week. Moderate to strong southwesterly flow aloft Thursday through Friday, coupled with gusty southerly flow at the surface, as low pressure deepens into the Plains, should lead to near or new record high temps Thursday and Friday afternoons. Have stuck with model blends for now, which topple multiple records Friday, lending a bit more confidence to the late week heat. The best chance of rain remains generally along the coast with the cold front into Saturday afternoon before kicking offshore Saturday night. Temperatures dip a few degrees cooler for the weekend, with a welcome relief in humidity values behind the front. MARINE (Now through Tuesday): Buoy 42020 reported South winds around 18 knots gusting to around 21 knots with seas slightly over 5.5 feet with a period of 7 seconds at 250 CST/850 UTC. A cold front is expected to pass through the Lower Texas Coast later today, bringing increasing winds and building seas at that time and through tonight. Small Craft Exercise Caution will be in effect for the Laguna Madre and Gulf of Mexico waters from 0 to 60 nautical miles offshore, and marine observation platforms will need to be monitored to ensure that winds and/or seas do not slip into Small Craft Advisory criteria. Improved marine conditions, with more moderate winds and seas, will occur on Tuesday as the cold front moves farther away and high pressure builds in from the north. Tuesday Night through Sunday: Light onshore winds and generally favorable marine conditions return on Wednesday along the lower Texas coast and continue into Thursday. A weak coastal trough of low pressure may allow a few showers or isolated thunderstorms offshore Wednesday into Thursday. The pressure gradient strengthens into early Saturday with moderate southerly flow gradually building seas. SCEC to SCA conditions are expected on Saturday as a cold front arrives with moderate northerly winds and scattered showers or thunderstorms. SCA conditions continue into at least Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 84 58 72 64 / 10 50 10 10 BROWNSVILLE 86 59 74 65 / 10 50 10 10 HARLINGEN 86 57 72 62 / 10 50 10 10 MCALLEN 86 58 72 62 / 10 40 0 10 RIO GRANDE CITY 87 58 74 60 / 10 20 0 0 SOUTH PADRE ISLAND 79 64 72 69 / 10 60 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: https://weather.gov/rgv
Hazardous weather outlook, Dec 6, 3:40 AM CST, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Brownsville TX 340 AM CST Mon Dec 6 2021 TXZ248>257-351-353-071200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 340 AM CST Mon Dec 6 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the local beaches Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-071200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 340 AM CST Mon Dec 6 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories are possible along the Lower Texas Coast this evening through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional Small Craft Advisories are possible along the Lower Texas Coast Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.